Alert archive / Idaho / Red Flag Warnings in 2025
Red Flag Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 6, 2025, 1:46 AM MDT for 10 counties in Idaho. It took effect at Aug 6, 2025, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2025, 1:46 AM MDT (07:46 UTC)
- In effect from
- Aug 6, 2025, 2:00 PM MDT
- Expired
- Aug 6, 2025, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Caribou County, ID, Custer County, ID, Franklin County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 16 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 7.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3719 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998 WWUS85 KPIH 060746 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 146 AM MDT Wed Aug 6 2025 IDZ413-070300- /O.NEW.KPIH.FW.W.0013.250806T2100Z-250807T0300Z/ Caribou Range/Caribou NF- 146 AM MDT Wed Aug 6 2025 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 3 PM this afternoon to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...When Red Flag conditions are met, fire intensity and fire spread rates can become extreme. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ IDZ422-070300- /O.NEW.KPIH.FW.W.0013.250806T2000Z-250807T0300Z/ Sawtooth Range/Northern Sawtooth NF- 146 AM MDT Wed Aug 6 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 422... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 2 PM this afternoon to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern Sawtooth NF. Affected areas are from Ketchum southwards. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...When Red Flag conditions are met, fire intensity and fire spread rates can become extreme. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
1 follow-up statement
158 WWUS85 KPIH 070255 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 855 PM MDT Wed Aug 6 2025 IDZ413-070400- /O.EXP.KPIH.FW.W.0013.000000T0000Z-250807T0300Z/ Caribou Range/Caribou NF- 855 PM MDT Wed Aug 6 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413... Winds have dropped off significantly with most sites below 20 mph. Relative humidity has mostly risen above 15% as well across the fire weather zone. Expect even stronger winds tomorrow combined with relative humidity mostly below 20 percent with a cold front moving through the area. $$ IDZ422-070400- /O.EXP.KPIH.FW.W.0013.000000T0000Z-250807T0300Z/ Sawtooth Range/Northern Sawtooth NF- 855 PM MDT Wed Aug 6 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 422... Winds have dropped off significantly with most sites below 20 mph. Relative humidity has mostly risen above 15% as well across the fire weather zone. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 5, 9:48 PM MDT, 3 hours 58 minutes earlier. Its key messages:
- Next Chance of Storms Wednesday Night-Friday
- Near Critical Fire Weather Conditions Possible
- Temperatures Vary Quite A Bit This Week
Area forecast discussion, Aug 5, 9:48 PM MDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 948 PM MDT Tue Aug 5 2025 .KEY MESSAGES... - Next Chance of Storms Wednesday Night-Friday - Near Critical Fire Weather Conditions Possible - Temperatures Vary Quite A Bit This Week && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 225 PM MDT Tue Aug 5 2025 Satellite imagery shows dry southwest flow aloft over East Idaho today with nearly clear skies everywhere. Still expecting a few afternoon build ups over higher terrain but forecast remains dry into Wednesday. Breezy winds this afternoon due to deep mixing potential into stronger winds aloft, which also continues on Wednesday. Wednesday should remain the warmest day of the week, with afternoon highs climbing back into the upper 80s and lower/mid 90s most lower elevation areas. The biggest concern in the short term will be the amount of smoke able to push north into East Idaho from active fires south of the region. HRRR smoke not overly impressive with respect to surface based smoke that would be able to restrict visibility, but does show an increase in vertically integrated smoke that would lead to hazy skies. Will leave smoke impacts out of the forecast for now. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 225 PM MDT Tue Aug 5 2025 Next upper trough shifts inland along the Canadian border through the PacNW Thursday and Friday. There will be a return of moisture for mainly isolated showers and thunderstorms, generally to the northern tier zones. Humidity profiles look similar to patterns from the past couple weeks, so storms should remain on the dry side with gusty outflow potential. Breezy winds are expected both Thursday and Friday, which may bring us into Fire Weather concerns, though cooler temperatures will help mitigate humidity concerns those days. Friday could be the coolest day of the week with NBM means only hitting the mid/upper 70s most areas with some lower 80s possible closer to the Utah border. Looking into the weekend and early next week, high pressure tries to re-establish itself across the western US. GFS and ECMWF both amplify a high stretched between the desert southwest and a stronger center located off the PacNW coast. Dry conditions should return with northwest flow across the region. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 941 PM MDT Tue Aug 5 2025 Widespread VFR conditions will continue through Wednesday evening. Main impact will be wind increases to 10 to 15 knots with gusts in the 20 to 25 knot range at KPIH, KIDA, and KDIJ after 18Z. Will also have an increase in mid and high level clouds through the afternoon and evening but as said heights will stay above 10 thousand feet. && .FIRE WEATHER... Issued at 225 PM MDT Tue Aug 5 2025 Large portions of southeast Idaho are forecast to experience near- critical fire weather conditions each of the next several days, but for different reasons, and confidence of reaching critical thresholds across enough areal coverage of any given fire weather zone is not quite enough at this juncture for any Fire Weather Watches or Red Flag Warnings. Overall, Wednesday and Thursday remain the days to watch the closest. Wednesday trends just slightly warmer, slightly drier, and slightly breezier than today. Minimum afternoon RH values will run 10-18 percent across all zones except 475 (19-28 percent there) with critical values across most of Zone 410 and Zone 413, but critical winds will only overlap critical RHs in small portions of southern Zone 476, northern Zone 410, and perhaps a few spots in 413. Briefly considered targeting Zone 410 for a Red Flag Warning driven by conditions from Idaho National Laboratory up across Mud Lake to Ashton, but winds still seem marginal, our wind/RH forecast has already been adjusted to be slightly drier and breezier than straight NBM guidance based on observational trends over the past several days, and HDWI 75th and 90th percentiles aren't super concerning either. Regionally, expect diurnal WSW winds reaching 10- 20 MPH gusting 20-30 MPH depending on your location. Certainly still a day where caution and fire safety messaging would remain quite valid for just about everyone. Thursday trends breezier still, BUT with slightly cooler temperatures and slightly more moisture compared to Wednesday as a low pressure system impinges on the region from the north. So, we start to get into a "mixed mode" for critical fire weather concerns. This forcing/lift and slightly increased moisture may support at least isolated, if not scattered thunderstorms across large portions of Zones 475 and 476 (where not all fuels are fully critical yet), as well as Zone 411 (critical), while at the same time...near- critical to critical RH values lingering across the south (especially Zone 413) may see some overlap with near-critical to critical wind gusts at or above 25 MPH. Precipitable water values running 0.5 to 0.8 regionwide still generally signal dry-leaning thunderstorms for most cells. Once again, most areas seem "marginal" for triggering a Red Flag. We will watch any trends in the guidance closely as more high-res model data gets ingested into the mix over the next 24 hours. Friday and Saturday will feature the coolest temperatures of the week (highs generally in the 70s...whoa!) as RH values hold somewhat steady, winds gradually decrease, and thunderstorm potential holds on for portions of Friday before ending Saturday as the low pulls away. Scattered thunderstorm coverage can't be ruled out for one more day Friday in Zone 411, but coverage leans isolated elsewhere. && .PIH WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...DMH LONG TERM...DMH AVIATION...GK FIRE WEATHER...01
Nearby
Red Flag Warnings in Idaho, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.